Oklahoma, 2006

Damaging Wind in Oklahoma, August 21, 2006

August 21, 2006 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 21, 2:00 PM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Aug 21, 2:00 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT MON AUG 21 2006

.DISCUSSION...
UNSETTLED WX PATTERN TO CONT FOR NEXT COUPLE OF DAYS AS ABUNDANT
MOISTURE INTERACTS WITH LOW LEVEL BOUNDARIES AND WEAK MID LEVEL
WAVES. WILL KEEP SOME HIGHER CHANCE POPS GOING THROUGH WED... WITH
DETAILS BEING TRICKY AS MUCH WILL BE DETERMINED WITH SMALLER SCALE
FEATURES. IT DOES APPEAR THAT WE COULD SEE A COUPLE OF REPEAT
PERFORMANCES OF UPSLOPE FLOW AIDING IN DEVELOPMENT TO OUR W/NW...
WHICH WILL THEN MOVE E/SE ACROSS PARTS OF AREA LATE NIGHT AND
MORNING TIME FRAME.

UPPER RIDGE TRIES TO REESTABLISH ITSELF LATE IN THE WEEK BEFORE
ANOTHER SFC FRONT MOVES INTO AREA SAT. UPPER TROUGH MOVES THROUGH
CENTRAL U.S. HELPING... ALONG WITH EXPECTED CONVECTION... TO
SUPPRESS RIDGE TO OUR SOUTH WITH SLIGHTLY MORE W/NW FLOW AGAIN
INFLUENCING SOUTHERN PLAINS. WITH THIS IN MIND HAVE TAKEN SOME OF
THE EDGE OFF HIGHS FOR NEXT WEEKEND AND RAISED PRECIP CHANCES AS
WELL. HOPEFULLY THESE RECENT TRENDS FOR COOLER AND WETTER WX
CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  89  71  92 /  50  50  40  30
HOBART OK         71  90  71  92 /  50  50  40  30
WICHITA FALLS TX  73  94  73  94 /  40  30  30  30
GAGE OK           64  87  65  92 /  50  40  30  30
PONCA CITY OK     68  87  70  92 /  40  30  30  30
DURANT OK         75  96  75  95 /  40  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/30
Hazardous weather outlook, Aug 21, 11:00 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON AUG 21 2006

OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS.

LOCATION...
PRIMARILY WEST AND SOUTH OF A LINE FROM CHEROKEE...TO EL RENO...TO
ADA AND COALGATE.

TIMING...
3 PM THROUGH THE OVERNIGHT HOURS.

IMPACTS..
WIND GUSTS TO 65 MPH AND PENNY-SIZE HAIL.

RECOMMENDED ACTIONS...
NONE.

DISCUSSION...
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER TWO MAIN
AREAS. THE FIRST AREA WILL BE ALONG AND JUST NORTH OF AN OLD FRONTAL
BOUNDARY ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA...FROM AROUND
MARIETTA AND ARDMORE...UP TO ADA AND HOLDENVILLE. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH WINDS NEAR 65 MPH AND PENNY-SIZE
HAIL POSSIBLE THROUGH THE MID-EVENING HOURS.

THE SECOND AREA WILL BE OVER WESTERN PORTIONS OF OKLAHOMA AND NORTH
TEXAS. ADDITIONAL STORMS ARE EXPECTED TO REDEVELOP LATE TODAY AND
TONIGHT AS UPSLOPE FLOW INCREASES. THESE STORMS WILL LIKELY ORGANIZE
INTO ONE OR MORE CLUSTERS...BEFORE MOVING EASTWARD ACROSS WESTERN
OKLAHOMA...AND PORTIONS OF NORTH TEXAS TONIGHT. WIND GUSTS TO 60 MPH
AND TORRENTIAL RAINFALL WILL BE THE PRIMARY CONCERNS WITH THIS
ACTIVITY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS REMAIN POSSIBLE THROUGH THE MIDDLE OF THE
WEEK BEFORE DIMINISHING...AS AN UPPER HIGH STRENGTHENS OVER THE AREA.
THUNDERSTORM CHANCES RETURN NEXT SATURDAY AS ANOTHER COLD FRONT
APPROACHES.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT AND FIRE DANGER WILL INCREASE AFTER WEDNESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY...AUGUST 22ND.

11

In the hours before

Special weather statement, Aug 21, 5:06 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT MON AUG 21 2006

OKZ052-212330-
BRYAN OK-
606 PM CDT MON AUG 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF WADE AT 606 PM
CDT...MOVING NORTHWEST AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 21, 5:31 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT MON AUG 21 2006

OKZ052-212345-
BRYAN OK-
631 PM CDT MON AUG 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR BENNINGTON AT 631 PM
CDT...MOVING NORTH AT 5 MPH. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE
LIKELY.

CJS
Special weather statement, Aug 21, 5:40 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT MON AUG 21 2006

OKZ009-220000-
ELLIS OK-
640 PM CDT MON AUG 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

STRONG THUNDERSTORMS LOCATED FROM JUST SOUTHEAST OF ARNETT TO NEAR
HARMON... IN SOUTHEAST ELLIS COUNTY AT 640 PM CDT... WERE MOVING
SOUTHEAST AT 5 MPH. HEAVY RAIN... SMALL HAIL AND BRIEF WIND GUSTS TO
NEAR 45 MPH ARE POSSIBLE WITH THESE STORMS.

CJS
Special weather statement, Aug 21, 5:45 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT MON AUG 21 2006

OKZ037-220000-
TILLMAN OK-
645 PM CDT MON AUG 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF FREDERICK AT 645 PM
CDT...MOVING NORTH AT 5 MPH. ANOTHER STRONG STORM... LOCATED JUST
SOUTHWEST OF CHATTANOOGA... WAS NEARLY STATIONARY. THESE STORMS WILL
LIKELY CONTAIN SMALL HAIL... WINDS TO NEAR 45 MPH AND HEAVY RAIN.

CJS
Special weather statement, Aug 21, 6:19 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT MON AUG 21 2006

OKZ036-037-TXZ085-220045-
JACKSON OK-TILLMAN OK-WILBARGER TX-
719 PM CDT MON AUG 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON...TILLMAN AND
WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF FARGO...TEXAS
AT 719 PM CDT. THE STORM WAS NEARLY STATIONARY.  WINDS TO 45 MPH...
VERY HEAVY RAINFALL...AND SMALL HAIL ARE LIKELY WITH THIS STORM.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
Special weather statement, Aug 21, 6:58 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT MON AUG 21 2006

OKZ037-220115-
TILLMAN OK-
758 PM CDT MON AUG 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF HOLLISTER AT
758 PM CDT...MOVING NORTHEAST AT 10 MPH.  VERY HEAVY RAINFALL...FREQUENT
LIGHTNING AND WINDS TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

The radar

The Altus AFB radar (KFDR), 27 km away, was scanning. The volume nearest the first event began at 01:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tillman

When
August 21, 7:55 PM CST
Where
Tillman County, 3 mi W of Grandfield
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.233, -98.733

Wind was measured by the Oklahoma mesonet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530008.